Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 418, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 7, 2006, 7:21 PM EDT for Chattooga County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2006, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 7, 2006, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 89 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 072322
SVRFFC
GAC055-072345-
/O.NEW.KFFC.SV.W.0418.060907T2321Z-060907T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
721 PM EDT THU SEP 7 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATTOOGA COUNTY IN NORTHWEST GEORGIA
* UNTIL 745 PM EDT
* AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED NEAR CHATTOOGAVILLE THIS STORM WAS NEARLY
STATIONARY.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3437 8532 3446 8537 3444 8548 3429 8546
3430 8539
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:30 PM EDT, 51 minutes earlier.
Area forecast discussion, Sep 7, 6:30 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 630 PM EDT THU SEP 7 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY) AN UPPER LEVEL SHORTWAVE ROUNDING THE BASE OF A LONG WAVE TROUGH ANCHORED JUST WEST OF THE AREA HAS RESULTED IN SCATTERED TO NUMEROUS CONVECTION GENERALLY EAST AND SOUTH OF A COLUMBUS TO MILLEDGEVILLE LINE WHERE THE DEEPER MOISTURE AND HIGHER INSTABILITIES HAVE BEEN POOLED. THE STRENGTH OF THE APPROACHING SHORTWAVE COMBINED WITH AFTERNOON HEATING AND A BIT OF OROGRAPHIC LIFT HAS RESULTED IN ISOLATED SHOWERS/THUNDERSTORMS DEVELOPING ACROSS NORTH GEORGIA THIS AFTERNOON AS WELL. A SECOND SHORTWAVE IS EXPECTED TO TRAVERSE THE AREA LATER TONIGHT...SO THE ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM THREAT WILL LIKELY PERSIST THRU AT LEAST FRIDAY MORNING. THIS SECOND DISTURBANCE IS EXPECTED TO PUSH EAST BY SOMETIME FRIDAY AFTERNOON...WITH WEAK HIGH PRESSURE BUILDING IN ITS WAKE. HAVE CONTINUED TO SHOW DECREASING CLOUDS AND RAIN CHANCES ON FRIDAY...WITH NIL POPS FOR SATURDAY...THEN ONLY A SLIGHT CHANCE POP ON SUNDAY...MAINLY ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA WHERE THE GFS HINTS AT A WEAK EASTERLY WAVE PUSHING ACROSS FLORIDA. EXPECT STORMS TO REMAIN BELOW SEVERE LIMITS TONIGHT AND EARLY FRIDAY...HOWEVER A FEW WILL BECOME STRONG THIS EVENING WITH WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN THE MAIN THREAT FROM THE STRONGER STORMS. OTHERWISE...HAVE LEANED TOWARD THE WARMER MET LOWS TONIGHT WITH CONTINUED CLOUDS AND RAIN CHANCES...THEN WENT WITH THE MAV NUMBERS REMAINING PERIODS. .LONG TERM...(MONDAY THROUGH THURSDAY) MADE LITTLE CHANGE TO THE EXTENDED PERIODS. LATEST GFS IS SHOWING A MID AND UPPER RIDGE DEVELOPING TO THE WEST AND POSSIBLY PRODUCING AN ACTIVE NW FLOW OVER A PORTIONS OF THE AREA ON MONDAY AND TUESDAY. ALTHO RIDGING MAY DOMINATE...WILL CONTINUE TO SHOW A CHANCE POP FOR MONDAY AND TUESDAY WITH MUCH UNCERTAINTY. ALTHO...SUSPECT THE EASTERN AND SOUTHERN PORTIONS OF THE FCST AREA WOULD HAVE BEST RAIN CHANCES. THE GFS SHOWS THE RIDGE DRIVING EASTWARD AS A STRONG SHORTWAVE DIGS IN OVER CENTRAL PLAINS ON WEDNESDAY...THEN DRIVES NEWD THRU THURSDAY...WITH WEAK RIDGING NOSING INTO GA FROM THE EAST. ALTHO SEE LITTLE FOCUS HERE...A DEEP/MOIST SELY FLOW ENTRENCHED ACROSS THE AREA WILL WARRANT CHANCE POPS FOR THE MIDDLE OF NEXT WEEK. && .AVIATION... THE UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE FORECAST AREA LATER TONIGHT...LINE OF CONVECTION NOTED FROM NORTHWEST GEORGIA BACK INTO CENTRAL ALABAMA AS WELL AS ISOLATED CELLS ACROSS NORTHEAST GEORGIA. EXPECT ANY CONVECTION TO WEAKEN AS IT APPROACHES TAF SITES THIS EVENING. VCSH THROUGH 02-04Z LOOKS REASONABLE. VFR CONDITIONS WILL PERSIST AT TAF SITES THIS FORECAST PERIOD...WITH ISOLATED POCKETS OF MVFR CONDITIONS OVER CSG AND MCN. WINDS WILL BE EAST AT ALL TAF SITE THIS PERIOD...DIMINISHING DURING THE OVERNIGHT HOURS AND NEAR 6 KNOTS DURING THE DAYTIME HOURS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 82 61 87 / 20 10 5 5 ATLANTA 66 84 63 87 / 20 5 5 5 BLAIRSVILLE 62 83 56 86 / 20 10 5 5 CARTERSVILLE 59 86 57 87 / 20 5 5 5 COLUMBUS 68 87 65 89 / 30 10 5 5 GAINESVILLE 62 81 61 85 / 20 10 5 5 MACON 66 85 64 91 / 40 20 10 5 ROME 59 89 58 92 / 20 5 5 5 PEACHTREE CITY 63 84 58 86 / 20 10 5 5 VIDALIA 69 83 68 86 / 60 30 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Sep 7, 2:35 PM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 235 PM EDT THU SEP 7 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 235 PM EDT THU SEP 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT STALLED ALONG THE NORTHERN GULF COAST AND ACROSS THE FLORIDA PENINSULA WILL BEGIN TO DRIFT SLOWLY NORTH TODAY. AN UPPER LEVEL DISTURBANCE OVER GEORGIA WILL MOVE EAST INTO SOUTH CAROLINA THIS EVENING. A SECOND UPPER LEVEL DISTURBANCE OVER THE SOUTHERN PLAINS WILL MOVE EAST AND OVER GEORGIA TONIGHT AND FRIDAY. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE HEAVY RAIN. CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .DISCUSSION... A COLD FRONT STALLED ACROSS THE NORTHERN FLORIDA PENINSULA AND INTO THE NORTHERN GULF COAST WILL BEGIN TO SLOWLY SLIDE NORTH LATER TODAY. IN ADDITION...A PAIR OF UPPER LEVEL DISTURBANCES...ONE OVER WEST GEORGIA AND THE SECOND OVER THE SOUTHERN PLAINS WILL MOVE EAST THIS AFTERNOON AND TONIGHT AND WILL PROVIDE A SOURCE OF LIFT AS THEY MOVE OVER THE SOUTHEASTERN STATES. HOWEVER...WHILE MOISTURE WILL ONCE AGAIN BEGIN TO RETURN...A RELATIVELY STABLE AIRMASS IS IN PLACE ACROSS THE STATE WITH LIFTED INDICES GENERALLY REMAINING ABOVE 0 AND CAPES BELOW 1000. ALSO...DESPITE MID-LEVEL CLOUDINESS...THE ATMOSPHERE IS STILL FAIRLY DRY ALOFT. THIS COMBINATION OF FACTORS WILL LIMIT THE ATMOSPHERES ABILITY TO PRODUCE CONVECTION. HOWEVER...AS THE FRONT SLOWLY LIFTS NORTH AND SOME TROPICAL MOISTURE RETURNS TO THE AREA...SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS. THE BEST AREAS FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTH AND EAST OF A LINE FROM LAGRANGE TO AUGUSTA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY EXCEPT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 7, 3:03 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 303 PM EDT THU SEP 7 2006 GAZ007-013>016-071945- 303 PM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PICKENS...DAWSON... LUMPKIN...WHITE AND GILMER COUNTIES UNTIL 345 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WHITESTONE TO LEAF...MOVING NORTHEAST AT 5 MPH. RAINFALL RATES OF ONE TO TWO INCHES AN HOUR ARE BEING DETECTED WITH THE STRONGER THUNDERSTORMS. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS PICKENS...DAWSON...LUMPKIN...WHITE AND GILMER COUNTIES...INCLUDING THE CITIES OF NIMBLEWILL...JUNO...HINTON...GARLAND...BLAINE...TALKING ROCK...JASPER...DAHLONEGA...AMICALOLA FALLS STATE PARK... WHITESTONE...CLEVELAND...LEAF...SAUTEE...ROBERTSTOWN AND PORTER SPRINGS. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
Special weather statement, Sep 7, 3:34 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 334 PM EDT THU SEP 7 2006 GAZ012-072015- 334 PM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN EASTERN GORDON COUNTY UNTIL 415 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING HEAVY RAIN OVER FAIRMOUNT. THE THUNDERSTORM WAS NEARLY STATIONARY. RAINFALL AMOUNTS IN EXCESS OF ONE INCH MAY OCCUR IN LESS THAN ONE HOUR. THIS MAY RESULT IN FLOODING OF SOME STREETS AND HIGHWAYS. MOTORISTS IN FAIRMONT AND NEARBY AREAS OF GORDON COUNTY SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. 15
Special weather statement, Sep 7, 3:49 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT THU SEP 7 2006 GAZ015-072045- 349 PM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN LUMPKIN COUNTY UNTIL 445 PM EDT... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAIN FROM NIMBLEWILL TO GARLAND...MOVING EAST AT 5 MPH. RUNOFF FROM THESE STORMS MAY CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...ESPECIALLY IN SOUTHERN LUMPKIN COUNTY SOUTHEAST OF DAHLONEGA. IN ADDITION... SOME FLOODING OF STREETS AND HIGHWAYS MAY OCCUR...MAINLY ACROSS THE SOUTHERN AND WESTERN PORTIONS OF THE COUNTY. MOTORISTS SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. 15
Special weather statement, Sep 7, 6:23 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 623 PM EDT THU SEP 7 2006 GAZ011-072300- 623 PM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA COUNTY UNTIL 700 PM EDT... AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL AS IT MOVES ACROSS PORTIONS OF CHATTOOGA COUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JAMES H FLOYD STATE PARK. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. MOTORISTS IN EASTERN CHATTOOGA COUNTY SHOULD SLOW DOWN TO AVOID HYDROPLANING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. 15
Local storm report, Sep 7, 6:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT THU SEP 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 N TIDINGS 34.44N 85.25W
09/07/2006 E1.00 INCH CHATTOOGA GA PUBLIC
A FEW WINDOWS WERE ALSO BROKEN.
&&
SNSpecial weather statement, Sep 7, 7:07 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 707 PM EDT THU SEP 7 2006 GAZ011-080030- 707 PM EDT THU SEP 7 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTOOGA COUNTY UNTIL 830 PM EDT... AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN NEAR TIDINGS AND JAMES H. FLOYD STATE PARK...MOVING VERY LITTLE. RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...ESPECIALLY THOSE NEAR MOSS CREEK...ARMUCHEE CREEK AND LITTLE ARMUCHEE CREEK. SOME STREETS AND HIGHWAYS MAY BE FLOODED IN AND AROUND THE TOWN OF TIDINGS AND JAMES H. FLOYD STATE PARK. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 12:29 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 31 min |
| Sep 7, 7:38 PM EDT | Flash Flood Warning | FFC | Chattooga | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.